|General Discussion Open discussion about Paxil, Paxil Withdrawal, successes and progress, good stories and bad, with and without.|
|04-14-2004, 01:48 PM||#1|
Join Date: Apr 2004
I just read where someone was having these electrical jolts/seizures, but now I can't find the post, so I'm going to start a new one. I feel it's so scary to those having them, that I want to make sure this is seen, so I'm making it, "the subject".
I have been weaing off of Zoloft for 9 long months!! I know my system is very sensitive, so I'm more apt to have them than most people, but I just have to share this. They're so scary. You cannot drive. You cannot work. You cannot walk. You cannot talk. If you've ever seen someone with turrets (sp?) that's just how I was, without the yelling, unless I was talking, and then words I was saying were blurted out. Of course we know it all has to do with the neurotransmitters in the brain and their misconnections, but all that is too complicated to go into right now. But that's what causes the brain zaps.
I may have said before that I have a chronic inner ear problem, so maybe that's why withdrawal was so much worse on me? I am dizzy 24/7, so withdrawal made that even worse.
I was put on 50mg daily, about 8 years ago. I wish I'd have only stayed on it a few months, but I didn't know then what I know now. So my first decrease was 25mg for 4 weeks, thinking that was going slow. Actually I felt pretty good on the decreased dose. I thought it would be a breeze. Then, I cut it back to 12.5mg and that's when the seizure things started. I started crying again for no reason and felt hopeless. The doctor who gave me the drug was so uneducated on SSRI's that he told me to "just stop taking them, or stay on them"???? He's a very well known doctor in town, he's precious and he's a good doctor, but he's not educated on SSRI's. I'm sure there are many others just like him. I had to go to my Wholistic Doctor who knew right away that the electrical zaps/seizures are a common withdrawal symptom, before I ever told him I had them.
He put me back on 25mg and said we'd keep it there for 3 months, then we'd consider decreasing it !! Not what I wanted to hear.........just like the post I read of (Emily's?) I wanted off now, but I saw I coudn't wean off that quick. The doctor put me on an amino acid designed just for me (unine test) to regulate the loss of serotonin I would be getting. Once I got to the 3 months, we shaved the tablet to 12/5 mg.........then 3 months later, to half of that. All in all, it took me 9 months, but I finally took my last "teeny bit" last week. The point is, as soon as I'd get down to 12.5mg, the seizure things would start back up, so I had to increase them again. I was so afraid I'd never get off them. This has gone on and on and on..........but I finally made it. I whipped that evil drug!! You can, too.
I'm sorry this is so long, but I wanted those of you with the same problem to know you will make it, it just takes patience and time. The first jolts were much more like seizures, but they grew less severe as time went on, to what I'd call a split second electrical jolt. None the less, it's unsafe to drive or be out alone. I have bruises all over me. Thank God I am not working, or I would have had to take a leave of absence.
I hope I have helped just one person. If so, I will be blessed.
Blessings to all of you,
|04-14-2004, 02:25 PM||#2|
Join Date: Apr 2004
you poor thing. the zaps and jolts are the WORST!!! you are right...you cant drive you cant work you can eat you cant sleep you cant really do much of anything but lie perfectly still.....dont even THINK of shifing your eyeballs in the sockets.
but it will go away. It will take some time probably to completely heal because you (and I) are SO sensitive. My withdrawal was just the worst experience of my life.
Hang in there. live here for a while....it helps.
and you too....will make it thru this!!